Maine, 2014Heavy Snow in Maine, February 18 to 19, 2014
February 18 to 19, 2014 · NWS CAR · 1 event in 1 county or zone
Developing low pressure crossed the Gulf of Maine from the overnight hours of the 18th into the 19th. Snow began during the afternoon of the 18th then continued through the early morning hours of the 19th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Developing low pressure crossed the Gulf of Maine from the overnight hours of the 18th into the 19th. Snow began during the afternoon of the 18th then continued through the early morning hours of the 19th. Warning criteria snow accumulations were met during the early morning hours of the 19th. Storm total snow accumulations ranged from 5 to 8 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 18, 4:55 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 18, 4:55 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
455 PM EST TUE FEB 18 2014
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE GULF OF MAINE TONIGHT. ANOTHER
LOW WILL CROSS THE GULF OF MAINE WEDNESDAY NIGHT. HIGH PRESSURE
WILL CROSS THE REGION THURSDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A SMALL AREA OF LOW PRESSURE TAKING SHAPE IN SOUTHERN NEW ENGLAND
THIS AFTERNOON WILL SPREAD SNOW ACROSS THE AREA AS IT TRACKS INTO
THE GULF OF MAINE TONIGHT. FORECAST GUIDANCE HAS BEEN CONSISTENT
IN SHOWING MODERATE TO HEAVY SNOW OVER THE DOWNEAST REGION THIS
EVENING WITH THE HEAVIEST SNOW ALONG THE COASTAL ZONES. MUCH
LIGHTER SNOW WILL FALL ACROSS THE NORTH. SNOW WILL TAPER OFF
AROUND MIDNIGHT AS THE SMALL LOW QUICKLY MOVES AWAY INTO THE
MARITIMES AND A THIN AREA OF HIGH PRESSURE BRIEFLY BUILDS OVER
THE REGION. ANOTHER SIMILAR BUT SLIGHTLY SMALLER AND WEAKER LOW
WILL TRACK INTO THE GULF OF MAINE LATE WEDNESDAY. SOME LIGHT SNOW
WILL SPREAD ACROSS THE REGION LATE IN THE DAY. THIS SYSTEM WILL BE
A BIT WARMER AND THE SNOW MAY MIX WITH RAIN OVER COASTAL AREAS
LATE IN THE DAY WEDNESDAY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
ANOTHER FAST MOVING LOW WILL CROSS THE GULF OF MAINE WEDNESDAY
NIGHT. THE LOW COULD BRING ADVISORY LEVEL SNOWS ACROSS DOWNEAST
AREAS WEDNESDAY NIGHT...WITH LESSER SNOWS NORTHWESTWARD ACROSS
THE REMAINDER OF THE FORECAST AREA. HIGH PRESSURE WILL CROSS THE
REGION THURSDAY WITH GENERALLY PARTLY SUNNY SKIES NORTH AND MOSTLY
SUNNY SKIES DOWNEAST. HIGH PRESSURE MOVES EAST EARLY THURSDAY
NIGHT...WITH A WARM FRONT LIFTING TOWARD THE AREA LATE. CLOUD
COVER WILL INCREASE EARLY THURSDAY NIGHT...WITH INCREASING
PRECIPITATION CHANCES LATE. PRECIPITATION WILL START IN THE FORM
OF SNOW THURSDAY NIGHT...THEN BEGIN TO TRANSITION TO A WINTRY MIX
LATE ACROSS DOWNEAST AREA. AN OCCLUDED FRONT WILL BEGIN TO CROSS
THE REGION FRIDAY. BASED ON CRITICAL THICKNESSES AND TEMPERATURES
EXPECT A WINTRY MIX TO TRANSITION TO RAIN THROUGH MORNING AND
EARLY AFTERNOON HOURS ACROSS DOWNEAST AND CENTRAL PORTIONS OF THE
FORECAST AREA. ACROSS NORTHERN AREAS...EXPECT SNOW TO TRANSITION
TO A WINTRY MIX DURING THE MORNING HOURS WITH THE WINTRY MIX
TRANSITIONING TO MOSTLY RAIN DURING THE AFTERNOON. HOWEVER...A
WINTRY MIX COULD PERSIST ACROSS THE SAINT JOHN VALLEY THROUGH
MUCH OF THE AFTERNOON. THE STEADIER PRECIPITATION WILL DIMINISH
RAPIDLY IN THE WAKE OF THE OCCLUDED FRONT STARTING LATER FRIDAY.
TEMPERATURES WILL REMAIN AT ABOVE NORMAL LEVELS WEDNESDAY NIGHT
THROUGH FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE OCCLUDED FRONT WILL MOVE EAST OF THE REGION EARLY FRIDAY NIGHT
WITH PRECIPITATION RAPIDLY DIMINISHING IN THE WAKE OF THE FRONT. A
SECONDARY COLD FRONT/TROF COULD CROSS THE REGION SATURDAY WITH A
SLIGHT CHANCE OF SNOW SHOWERS ACROSS MOSTLY THE NORTH/MOUNTAINS.
LOW PRESSURE LIFTING NORTHEAST ACROSS THE REGION WILL BRING A
CHANCE OF SNOW SUNDAY. COLDER AIR WILL BE DRAWN ACROSS THE REGION
IN THE WAKE OF THE LOW MONDAY ALONG WITH A CHANCE OF SNOW SHOWERS.
HIGH PRESSURE SHOULD CROSS THE REGION TUESDAY. TEMPERATURES WILL BE
AT ABOVE NORMAL LEVELS SATURDAY/SUNDAY...WITH BELOW NORMAL LEVEL
TEMPERATURES MONDAY/TUESDAY.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: CONDITIONS WILL LOWER TO IFR THIS EVENING, IMPROVE TO
MVFR LATE TONIGHT THEN BRIEFLY IMPROVE TO VFR WEDNESDAY MORNING.
CONDITIONS WILL LIKELY LOWER TO IFR AGAIN LATE WEDNESDAY AS
ANOTHER SMALL SYSTEM MOVES THROUGH.
SHORT TERM: MVFR TO LIFR CONDITIONS ARE EXPECTED EARLY WEDNESDAY
NIGHT...WITH IMPROVING CONDITIONS OVERNIGHT. VFR CONDITIONS ARE
EXPECTED THURSDAY. CONDITIONS WILL LOWER TO MVFR/IFR LEVELS
THURSDAY NIGHT. IFR/LIFR CONDITIONS ARE EXPECTED FRIDAY INTO EARLY
FRIDAY NIGHT...WITH LINGERING MVFR CONDITIONS OVERNIGHT.
OCCASIONAL MVFR CONDITIONS ARE POSSIBLE ACROSS THE NORTH AND
MOUNTAINS SATURDAY. MVFR TO IFR CONDITIONS ARE POSSIBLE SUNDAY.
&&
.MARINE...
NEAR TERM: AN SCA WILL BE NEEDED TONIGHT FOR WINDS GUSTING UP TO
30 KT AS LOW PRESSURE MOVES OVER THE GULF OF MAINE. WINDS WILL
DIMINISH EARLY WEDNESDAY AS HIGH PRESSURE BRIEFLY BUILDS OVER THE
WATERS.
SHORT TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY
NIGHT INTO SATURDAY. HOWEVER...GALE FORCE WIND GUSTS ARE POSSIBLE
LATER FRIDAY AFTERNOON INTO FRIDAY NIGHT. VISIBILITIES WILL BE
REDUCED IN RAIN/SNOW WEDNESDAY NIGHT. A WINTRY MIX IS EXPECTED
THURSDAY NIGHT INTO EARLY FRIDAY...WITH RAIN FRIDAY AFTERNOON INTO
EARLY FRIDAY NIGHT.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY FOR MEZ011-015>017-031-032.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY FOR MEZ029-030.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY FOR ANZ050>052.
&&
NEAR TERM...BLOOMER
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...BLOOMER/NORCROSS
MARINE...BLOOMER/NORCROSSHazardous weather outlook, Feb 18, 2:52 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
252 PM EST TUE FEB 18 2014
MEZ001>006-010-192000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
252 PM EST TUE FEB 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ011-031-032-192000-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
252 PM EST TUE FEB 18 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ029-030-192000-
COASTAL HANCOCK-COASTAL WASHINGTON-
252 PM EST TUE FEB 18 2014
...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ015>017-192000-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
252 PM EST TUE FEB 18 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-192000-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
252 PM EST TUE FEB 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Snow, Coastal Hancock
- When
- February 18, 5:00 PM EST to February 19, 3:00 AM EST
- Where
- Coastal Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 5 to 8 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Washington, February 18 to 19, 20142 deaths · 3 events
- Avalanche in Wyoming, February 18, 20141 death · 1 event
- Winter Weather in Delaware, February 18, 201414 injured · 4 events
- Winter Weather in Pennsylvania, February 18, 20141 injured · $110,000 · 13 events
- Heavy Snow and Winter Weather in New Jersey, February 18, 201417 events
- Heavy Snow in Maine, February 18, 20148 events
- Heavy Snow in New Hampshire, February 18, 20147 events
- High Wind in Montana, February 18 to 19, 201452 kt wind · 6 events
- Drought in Arizona, February 18 to 28, 20146 events
- Winter Weather in Maryland, February 18, 20145 events
- Heavy Snow in Massachusetts, February 18, 20145 events
- Heavy Snow and Winter Weather in Montana, February 18 to 19, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499091.